August 2017, 24: 78-86. doi: 10.3934/era.2017.24.009

On matrix wreath products of algebras

1. 

Department of Mathematics, King Abdulaziz University, Jeddah, SA

2. 

Department of Mathematics, Ohio University, Athens, USA

3. 

Department of Mathematics, University of California, San Diego, USA

Received  April 23, 2017 Published  August 2017

Fund Project: The fourth author gratefully acknowledges the support from the NSF. The authors are grateful to the referees for numerous valuable comments

We introduce a new construction of matrix wreath products of algebras that is similar to the construction of wreath products of groups introduced by L. Kaloujnine and M. Krasner [17]. We then illustrate its usefulness by proving embedding theorems into finitely generated algebras and constructing nil algebras with prescribed Gelfand-Kirillov dimension.

Citation: Adel Alahmadi, Hamed Alsulami, S.K. Jain, Efim Zelmanov. On matrix wreath products of algebras. Electronic Research Announcements, 2017, 24: 78-86. doi: 10.3934/era.2017.24.009
References:
[1]

A. Alahmadi and H. Alsulami, Wreath products by a Leavitt path algebra and affinizations, Internat. J. Algebra Comput., 24 (2014), 707-714. doi: 10.1142/S0218196714500295.

[2]

A. S. Amitsur, Algebras over infinite fields, Proc. Amer. Math. Soc., 7 (1956), 35-48. doi: 10.1090/S0002-9939-1956-0075933-2.

[3]

L. Bartholdi, Self-similar Lie algebras, J. Eur. Math. Soc. (JEMS), 17 (2015), 3113-3151. doi: 10.4171/JEMS/581.

[4]

L. Bartholdi and A. Erschler, Imbeddings into groups of intermediate growth, Groups Geom. Dyn., 8 (2014), 605-620. doi: 10.4171/GGD/241.

[5]

L. Bartholdi and A. Smoktunowicz, Images of Golod-Shafarevich algebras with small growth, Q. J. Math., 65 (2014), 421-438. doi: 10.1093/qmath/hat005.

[6]

J. P. Bell, Examples in finite Gel$\prime$ fand-Kirillov dimension, J. Algebra, 263 (2003), 159-175. doi: 10.1016/S0021-8693(03)00021-8.

[7]

J. P. Bell and L. W. Small, A question of Kaplansky, J. Algebra, 258 (2002), 386-388. doi: 10.1016/S0021-8693(02)00513-6.

[8]

J. P. Bell, L. W. Small and A. Smoktunowicz, Primitive algebraic algebras of polynomially bounded growth, in New Trends in Noncommutative Algebra, Contemp. Math., 562, Amer. Math. Soc., Providence, RI, 2012, 41–52. doi: 10.1090/conm/562/11129.

[9]

K. I. Beĭ dar, Radicals of finitely generated algebras, Uspekhi Mat. Nauk, 36 (1981), 203-204.

[10]

W. Borho and H. Kraft, über die Gelfand-Kirillov-Dimension, Math. Ann., 220 (1976), 1-24. doi: 10.1007/BF01354525.

[11]

E. S. Golod, On nil-algebras and finitely approximable $p$ -groups, Izv. Akad. Nauk SSSR Ser. Mat., 28 (1964), 273-276.

[12]

E. S. Golod and I. R. Šafarevič, On the class field tower, Izv. Akad. Nauk SSSR Ser. Mat., 28 (1964), 261-272.

[13]

B. Greenfeld, Prime and primitive algebras with prescribed growth types, Israel J. Math., 220 (2017), 161-174. doi: 10.1007/s11856-017-1513-z.

[14]

R. I. Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat., 48 (1984), 939-985.

[15]

G. HigmanB. H. Neumann and H. Neumann, Embedding theorems for groups, J. London Math. Soc., 24 (1949), 247-254. doi: 10.1112/jlms/s1-24.4.247.

[16]

N. Jacobson, Structure of Rings, American Mathematical Society Colloquium Publications, Vol. 37, Revised edition, American Mathematical Society, Providence, R. I., 1964.

[17]

L. Kaloujnine and M. Krasner, Le produit complet des groupes de permutations et le probléme d'extension des groupes, C. R. Acad. Sci. Paris, 227 (1948), 806-808.

[18]

I. Kaplansky, ''Problems in the theory of rings'' revisited, Amer. Math. Monthly, 77 (1970), 445-454. doi: 10.2307/2317376.

[19]

T. H. Lenagan and A. Smoktunowicz, An infinite dimensional affine nil algebra with finite Gelfand-Kirillov dimension, J. Amer. Math. Soc., 20 (2007), 989-1001. doi: 10.1090/S0894-0347-07-00565-6.

[20]

T. H. LenaganA. Smoktunowicz and A. A. Young, Nil algebras with restricted growth, Proc. Edinb. Math. Soc.(2), 55 (2012), 461-475. doi: 10.1017/S0013091510001100.

[21]

A. I. Mal$\prime$ cev, On a representation of nonassociative rings, Uspehi Matem. Nauk (N.S.), 7 (1952), 181-185.

[22]

V. T. Markov, Matrix algebras with two generators and the embedding of PI-algebras, Uspekhi Mat. Nauk, 47 (1992), 199-200.

[23]

A. Yu. Olshanskii and D. V. Osin, A quasi-isometric embedding theorem for groups, Duke Math. J., 162 (2013), 1621-1648. doi: 10.1215/00127094-2266251.

[24]

V. M. PetrogradskyYu. P. Razmyslov and E. O. Shishkin, Wreath products and Kaluzhnin-Krasner embedding for Lie algebras, Proc. Amer. Math. Soc., 135 (2007), 625-636. doi: 10.1090/S0002-9939-06-08502-9.

[25]

R. E. Phillips, Embedding methods for periodic groups, Proc. London Math. Soc.(3), 35 (1977), 238-256. doi: 10.1112/plms/s3-35.2.238.

[26]

A. I. Siř sov, On free Lie rings, Mat. Sb. N.S., 45(87) (1958), 113-122.

[27]

A. L. Smel'kin, Wreath products of Lie algebras, and their application in group theory, Trudy Moskov. Mat. Obšč., 29 (1973), 247-260.

[28]

M. K. Smith, Universal enveloping algebras with subexponential but not polynomially bounded growth, Proc. Amer. Math. Soc., 60 (1976), 22-24 (1977). doi: 10.1090/S0002-9939-1976-0419534-5.

[29]

A. Smoktunowicz and L. Bartholdi, Jacobson radical non-nil algebras of Gel'fand-Kirillov dimension 2, Israel J. Math., 194 (2013), 597-608. doi: 10.1007/s11856-012-0073-5.

[30]

J. S. Wilson, Embedding theorems for residually finite groups, Math. Z., 174 (1980), 149-157. doi: 10.1007/BF01293535.

show all references

References:
[1]

A. Alahmadi and H. Alsulami, Wreath products by a Leavitt path algebra and affinizations, Internat. J. Algebra Comput., 24 (2014), 707-714. doi: 10.1142/S0218196714500295.

[2]

A. S. Amitsur, Algebras over infinite fields, Proc. Amer. Math. Soc., 7 (1956), 35-48. doi: 10.1090/S0002-9939-1956-0075933-2.

[3]

L. Bartholdi, Self-similar Lie algebras, J. Eur. Math. Soc. (JEMS), 17 (2015), 3113-3151. doi: 10.4171/JEMS/581.

[4]

L. Bartholdi and A. Erschler, Imbeddings into groups of intermediate growth, Groups Geom. Dyn., 8 (2014), 605-620. doi: 10.4171/GGD/241.

[5]

L. Bartholdi and A. Smoktunowicz, Images of Golod-Shafarevich algebras with small growth, Q. J. Math., 65 (2014), 421-438. doi: 10.1093/qmath/hat005.

[6]

J. P. Bell, Examples in finite Gel$\prime$ fand-Kirillov dimension, J. Algebra, 263 (2003), 159-175. doi: 10.1016/S0021-8693(03)00021-8.

[7]

J. P. Bell and L. W. Small, A question of Kaplansky, J. Algebra, 258 (2002), 386-388. doi: 10.1016/S0021-8693(02)00513-6.

[8]

J. P. Bell, L. W. Small and A. Smoktunowicz, Primitive algebraic algebras of polynomially bounded growth, in New Trends in Noncommutative Algebra, Contemp. Math., 562, Amer. Math. Soc., Providence, RI, 2012, 41–52. doi: 10.1090/conm/562/11129.

[9]

K. I. Beĭ dar, Radicals of finitely generated algebras, Uspekhi Mat. Nauk, 36 (1981), 203-204.

[10]

W. Borho and H. Kraft, über die Gelfand-Kirillov-Dimension, Math. Ann., 220 (1976), 1-24. doi: 10.1007/BF01354525.

[11]

E. S. Golod, On nil-algebras and finitely approximable $p$ -groups, Izv. Akad. Nauk SSSR Ser. Mat., 28 (1964), 273-276.

[12]

E. S. Golod and I. R. Šafarevič, On the class field tower, Izv. Akad. Nauk SSSR Ser. Mat., 28 (1964), 261-272.

[13]

B. Greenfeld, Prime and primitive algebras with prescribed growth types, Israel J. Math., 220 (2017), 161-174. doi: 10.1007/s11856-017-1513-z.

[14]

R. I. Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat., 48 (1984), 939-985.

[15]

G. HigmanB. H. Neumann and H. Neumann, Embedding theorems for groups, J. London Math. Soc., 24 (1949), 247-254. doi: 10.1112/jlms/s1-24.4.247.

[16]

N. Jacobson, Structure of Rings, American Mathematical Society Colloquium Publications, Vol. 37, Revised edition, American Mathematical Society, Providence, R. I., 1964.

[17]

L. Kaloujnine and M. Krasner, Le produit complet des groupes de permutations et le probléme d'extension des groupes, C. R. Acad. Sci. Paris, 227 (1948), 806-808.

[18]

I. Kaplansky, ''Problems in the theory of rings'' revisited, Amer. Math. Monthly, 77 (1970), 445-454. doi: 10.2307/2317376.

[19]

T. H. Lenagan and A. Smoktunowicz, An infinite dimensional affine nil algebra with finite Gelfand-Kirillov dimension, J. Amer. Math. Soc., 20 (2007), 989-1001. doi: 10.1090/S0894-0347-07-00565-6.

[20]

T. H. LenaganA. Smoktunowicz and A. A. Young, Nil algebras with restricted growth, Proc. Edinb. Math. Soc.(2), 55 (2012), 461-475. doi: 10.1017/S0013091510001100.

[21]

A. I. Mal$\prime$ cev, On a representation of nonassociative rings, Uspehi Matem. Nauk (N.S.), 7 (1952), 181-185.

[22]

V. T. Markov, Matrix algebras with two generators and the embedding of PI-algebras, Uspekhi Mat. Nauk, 47 (1992), 199-200.

[23]

A. Yu. Olshanskii and D. V. Osin, A quasi-isometric embedding theorem for groups, Duke Math. J., 162 (2013), 1621-1648. doi: 10.1215/00127094-2266251.

[24]

V. M. PetrogradskyYu. P. Razmyslov and E. O. Shishkin, Wreath products and Kaluzhnin-Krasner embedding for Lie algebras, Proc. Amer. Math. Soc., 135 (2007), 625-636. doi: 10.1090/S0002-9939-06-08502-9.

[25]

R. E. Phillips, Embedding methods for periodic groups, Proc. London Math. Soc.(3), 35 (1977), 238-256. doi: 10.1112/plms/s3-35.2.238.

[26]

A. I. Siř sov, On free Lie rings, Mat. Sb. N.S., 45(87) (1958), 113-122.

[27]

A. L. Smel'kin, Wreath products of Lie algebras, and their application in group theory, Trudy Moskov. Mat. Obšč., 29 (1973), 247-260.

[28]

M. K. Smith, Universal enveloping algebras with subexponential but not polynomially bounded growth, Proc. Amer. Math. Soc., 60 (1976), 22-24 (1977). doi: 10.1090/S0002-9939-1976-0419534-5.

[29]

A. Smoktunowicz and L. Bartholdi, Jacobson radical non-nil algebras of Gel'fand-Kirillov dimension 2, Israel J. Math., 194 (2013), 597-608. doi: 10.1007/s11856-012-0073-5.

[30]

J. S. Wilson, Embedding theorems for residually finite groups, Math. Z., 174 (1980), 149-157. doi: 10.1007/BF01293535.

[1]

Joseph Bayara, André Conseibo, Artibano Micali, Moussa Ouattara. Derivations in power-associative algebras. Discrete & Continuous Dynamical Systems - S, 2011, 4 (6) : 1359-1370. doi: 10.3934/dcdss.2011.4.1359

[2]

Hari Bercovici, Viorel Niţică. A Banach algebra version of the Livsic theorem. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 523-534. doi: 10.3934/dcds.1998.4.523

[3]

Jianhong Wu, Ruyuan Zhang. A simple delayed neural network with large capacity for associative memory. Discrete & Continuous Dynamical Systems - B, 2004, 4 (3) : 851-863. doi: 10.3934/dcdsb.2004.4.851

[4]

K. L. Mak, J. G. Peng, Z. B. Xu, K. F. C. Yiu. A novel neural network for associative memory via dynamical systems. Discrete & Continuous Dynamical Systems - B, 2006, 6 (3) : 573-590. doi: 10.3934/dcdsb.2006.6.573

[5]

Viktor Levandovskyy, Gerhard Pfister, Valery G. Romanovski. Evaluating cyclicity of cubic systems with algorithms of computational algebra. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2023-2035. doi: 10.3934/cpaa.2012.11.2023

[6]

Chris Bernhardt. Vertex maps for trees: Algebra and periods of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 399-408. doi: 10.3934/dcds.2006.14.399

[7]

Heinz-Jürgen Flad, Gohar Harutyunyan. Ellipticity of quantum mechanical Hamiltonians in the edge algebra. Conference Publications, 2011, 2011 (Special) : 420-429. doi: 10.3934/proc.2011.2011.420

[8]

Franz W. Kamber and Peter W. Michor. Completing Lie algebra actions to Lie group actions. Electronic Research Announcements, 2004, 10: 1-10.

[9]

Nir Avni, Benjamin Weiss. Generating product systems. Journal of Modern Dynamics, 2010, 4 (2) : 257-270. doi: 10.3934/jmd.2010.4.257

[10]

Stefano Luzzatto, Marks Ruziboev. Young towers for product systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1465-1491. doi: 10.3934/dcds.2016.36.1465

[11]

A. V. Grishin. On non-Spechtianness of the variety of associative rings that satisfy the identity $x^{32} = 0$. Electronic Research Announcements, 2000, 6: 50-51.

[12]

José Gómez-Torrecillas, F. J. Lobillo, Gabriel Navarro. Convolutional codes with a matrix-algebra word-ambient. Advances in Mathematics of Communications, 2016, 10 (1) : 29-43. doi: 10.3934/amc.2016.10.29

[13]

H. Bercovici, V. Niţică. Cohomology of higher rank abelian Anosov actions for Banach algebra valued cocycles. Conference Publications, 2001, 2001 (Special) : 50-55. doi: 10.3934/proc.2001.2001.50

[14]

Oǧul Esen, Hasan Gümral. Geometry of plasma dynamics II: Lie algebra of Hamiltonian vector fields. Journal of Geometric Mechanics, 2012, 4 (3) : 239-269. doi: 10.3934/jgm.2012.4.239

[15]

A. S. Dzhumadil'daev. Jordan elements and Left-Center of a Free Leibniz algebra. Electronic Research Announcements, 2011, 18: 31-49. doi: 10.3934/era.2011.18.31

[16]

Navin Keswani. Homotopy invariance of relative eta-invariants and $C^*$-algebra $K$-theory. Electronic Research Announcements, 1998, 4: 18-26.

[17]

Giovanni De Matteis, Gianni Manno. Lie algebra symmetry analysis of the Helfrich and Willmore surface shape equations. Communications on Pure & Applied Analysis, 2014, 13 (1) : 453-481. doi: 10.3934/cpaa.2014.13.453

[18]

Boris Hasselblatt and Jorg Schmeling. Dimension product structure of hyperbolic sets. Electronic Research Announcements, 2004, 10: 88-96.

[19]

Yuri Latushkin, Alim Sukhtayev. The Evans function and the Weyl-Titchmarsh function. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 939-970. doi: 10.3934/dcdss.2012.5.939

[20]

Jianbin Li, Ruina Yang, Niu Yu. Optimal capacity reservation policy on innovative product. Journal of Industrial & Management Optimization, 2013, 9 (4) : 799-825. doi: 10.3934/jimo.2013.9.799

2016 Impact Factor: 0.483

Metrics

  • PDF downloads (20)
  • HTML views (145)
  • Cited by (0)

[Back to Top]